MAUDE Adverse Event Report: ARTHREX, INC. DISSECTOR, 4.0MM X 13CM; SAW BLADE

ARTHREX, INC. DISSECTOR, 4.0MM X 13CM; SAW BLADE
Model Number DISSECTOR, 4.0MM X 13CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a knee arthroscopy there was metal abrasion with two shaver blades.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-8400ds serial/batch number 15150343 was received for evaluation.Visual inspection under a magnifier found striation lines inside and outside the outer tube.The most likely cause can be attributed misuse due to prying/leveraging the device during insertion.Dfu-0215-eo; precautions; 7; states the following: "excessive "side-loading" on the device during use does not improve cutting performance and in extreme cases will cause irreversible damage to the device.".

Brand Name
DISSECTOR, 4.0MM X 13CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19188537
Report Number1220246-2024-02424
Device Sequence Number20950748
Product Code GFA
UDI-Device Identifier00888867043572
UDI-Public00888867043572
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDISSECTOR, 4.0MM X 13CM
Device Catalogue NumberAR-8400DS
Device Lot Number15150343
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer08/22/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date09/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown